Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 173, NWS Tulsa, OK

August 1, 2012Carroll County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 1, 2012, 4:56 PM CDT for Carroll County, Arkansas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2012, 4:56 PM CDT (21:56 UTC)
Expired
Aug 1, 2012, 5:51 PM CDT
In force
55 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Carroll County, AR

The radar

The Springfield radar (KSGF), 94 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 323 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 224 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
323 J/kg
Mixed-layer CIN
-264 J/kg
Mixed-layer LCL
1990 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
224 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

615 
WUUS54 KTSA 012156
SVRTSA
ARC015-012300-
/O.NEW.KTSA.SV.W.0173.120801T2156Z-120801T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
456 PM CDT WED AUG 1 2012

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARROLL COUNTY IN NORTHWEST ARKANSAS

* UNTIL 600 PM CDT

* AT 453 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 5 MILES NORTHEAST OF OAK GROVE TO 3 MILES           
  NORTHEAST OF BEAVER...MOVING EAST-SOUTHEAST AT 15 MPH.

  STORM HAZARDS INCLUDE...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  GRANDVIEW...BERRYVILLE...URBANETTE...OAK GROVE...RULE AND GREEN
  FOREST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3622 9354 3650 9380 3651 9356 3650 9330
      3649 9329 3630 9329
TIME...MOT...LOC 2156Z 280DEG 12KT 3652 9338 3649 9371

$$
4 follow-up statements
904 
WWUS54 KTSA 012212
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
512 PM CDT WED AUG 1 2012

ARC015-012300-
/O.CON.KTSA.SV.W.0173.000000T0000Z-120801T2300Z/
CARROLL AR-
512 PM CDT WED AUG 1 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
CARROLL COUNTY...

AT 510 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DENVER TO PLEASANT RIDGE...MOVING SOUTHEAST AT 15 MPH.

STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BERRYVILLE...URBANETTE...CABANAL...DENVER...GREEN FOREST...RULE AND
COIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3622 9354 3640 9370 3650 9372 3651 9356
      3650 9330 3649 9329 3630 9329
TIME...MOT...LOC 2212Z 296DEG 15KT 3645 9330 3646 9362

$$
426 
WWUS54 KTSA 012230
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
530 PM CDT WED AUG 1 2012

ARC015-012300-
/O.CON.KTSA.SV.W.0173.000000T0000Z-120801T2300Z/
CARROLL AR-
530 PM CDT WED AUG 1 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
EASTERN CARROLL COUNTY...

AT 527 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DENVER TO URBANETTE...MOVING SOUTHEAST AT 20 MPH.

STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CABANAL...
DENVER...GREEN FOREST...RULE AND COIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3622 9354 3640 9364 3649 9364 3651 9356
      3650 9330 3649 9329 3630 9329
TIME...MOT...LOC 2230Z 304DEG 17KT 3642 9333 3637 9350

$$
838 
WWUS54 KTSA 012238
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
538 PM CDT WED AUG 1 2012

ARC015-012300-
/O.CON.KTSA.SV.W.0173.000000T0000Z-120801T2300Z/
CARROLL AR-
538 PM CDT WED AUG 1 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
EASTERN CARROLL COUNTY...

AT 536 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DENVER TO GREEN FOREST...MOVING SOUTHEAST AT 20 MPH.

STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GREEN
FOREST...RULE AND COIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3622 9354 3639 9355 3645 9352 3650 9343
      3650 9330 3649 9329 3630 9329
TIME...MOT...LOC 2238Z 304DEG 17KT 3640 9329 3635 9346

$$
292 
WWUS54 KTSA 012251
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
551 PM CDT WED AUG 1 2012

ARC015-012300-
/O.CAN.KTSA.SV.W.0173.000000T0000Z-120801T2300Z/
CARROLL AR-
551 PM CDT WED AUG 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CARROLL COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS MOVED INTO SOUTHEASTERN CARROLL COUNTY...AND 
WILL EXIT THE COUNTY WITHIN THE NEXT 20 MINUTES.  THE STORM HAS ALSO 
WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM 
WARNING HAS BEEN CANCELLED.

LAT...LON 3622 9354 3639 9355 3645 9352 3650 9343
      3650 9330 3649 9329 3630 9329
TIME...MOT...LOC 2250Z 304DEG 17KT 3637 9323 3632 9340

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:23 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Aug 1, 3:23 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
323 PM CDT WED AUG 1 2012

.DISCUSSION...

NEAR ALL-TIME RECORD TEMPS ACROSS NORTHEAST OKLAHOMA THIS
AFTERNOON. OUTFLOW BOUNDARY FROM EARLY MORNING STORMS OVER CENTRAL
KS MAY KEEP TEMPS FROM REACHING THEIR FULL POTENTIAL TODAY.
NONETHELESS...CURRENT NAM 850MB TEMP DATA SHOWS THAT ALL-TIME RECORDS
COULD BE BROKEN ON THURSDAY OVER PORTIONS OF NE OK ASSUMING ALL
THINGS COME TOGETHER. MIXING DOWN 30C PLUS 850MB TEMPS YIELDS MAX
POTENTIAL OF 116 OR 117 DEGREES THURSDAY IN THE TULSA AREA...SO
THE POTENTIAL IS THERE ASSUMING CLOUDS/OUTFLOW BOUNDARIES DON'T
AFFECT TEMPS. TEMPS WILL BE RELATIVELY COOLER OVER IN NW AR WHERE
MORE CLOUD COVER AND HIGHER ELEVATIONS PLAY A ROLE. HEAT HEADLINES
WILL CONTINUE ON AS IS. I LEFT PREVIOUS FORECAST OF SLIGHT CHANCE
POPS FOR ELEVATED SHOWERS/STORMS IN THE EAST WITH LITTLE CHANGE
THRU FRIDAY.

THE MID LEVEL RIDGE WILL BREAK DOWN BY THE WEEKEND...AND 850MB
TEMPS WILL TREND DOWN AS WELL. A TROUGH WILL DIVE ACROSS THE GREAT
LAKES REGION OVER THE WEEKEND...PUSHING A FRONT SOUTH THRU THE
PLAINS. STORMS ALONG THIS FRONT MAY PUSH INTO OKLAHOMA AND
ARKANSAS AS THE UPPER FLOW BECOMES NORTHWESTERLY SATURDAY
NIGHT...AND CHANCES FOR RAIN WILL CONTINUE INTO SUNDAY ALONG WHAT
IS LEFT OF THE FRONT. CLOUDS...POSSIBLE RAIN...AND MUCH COOLER
850MB TEMPS SUGGEST HIGHS WILL EVEN DROP BELOW THE CENTURY MARK BY
SUNDAY.

THE COOLING WILL BE SHORT-LIVED HOWEVER. THE MID LEVEL RIDGE WILL
GRADUALLY RE-ESTABLISH ITSELF OVER THE CENTRAL PLAINS NEXT WEEK.
HOWEVER...THE LATEST DATA SUGGESTS 850MB TEMPS WILL NOT BE AS HIGH
THIS GO AROUND...SO HIGHS WILL BE IN THE 100-105 RANGE RATHER THAN
CLOSE TO 110. WE'LL TAKE WHAT WE CAN GET UNTIL THE FALL ARRIVES
(52 DAYS).

LACY

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   85 113  85 108 /  10  10  10  10
FSM   79 105  78 102 /  20  10  10  20
MLC   78 108  79 106 /  10  10  10  10
BVO   72 111  76 110 /  10  10  20  10
FYV   73 101  74 100 /  20  20  20  20
BYV   75  99  74 100 /  20  20  20  20
MKO   77 109  79 106 /  10  10  10  10
MIO   75 103  76 104 /  20  20  20  20
F10   80 113  79 107 /  10  10  10  10
HHW   77 105  78 101 /   0  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR OKZ054-OKZ055-
     OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
     OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
     OKZ072-OKZ073-OKZ074.

     HEAT ADVISORY UNTIL 7 PM FRIDAY FOR OKZ049-OKZ053-OKZ075-OKZ076.

AR...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR ARZ001-ARZ010-
     ARZ019-ARZ029.

     HEAT ADVISORY UNTIL 7 PM FRIDAY FOR ARZ002-ARZ011-ARZ020.

&&

LONG TERM....30
Hazardous weather outlook, Aug 1, 1:07 PM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
107 PM CDT WED AUG 1 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
107 PM CDT WED AUG 1 2012

...HEATWAVE CONTINUES...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON AND EVENING.

DANGEROUS HEAT.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
RECORD BREAKING HEAT WILL CONTINUE TODAY...WITH HIGHS RANGING FROM
102 TO 114 DEGREES. THESE TEMPERATURES WILL BE CLOSE TO ALL-TIME
RECORD HIGHS IN PARTS OF NORTHEAST OKLAHOMA. AN EXCESSIVE HEAT
WARNING AND HEAT ADVISORY...OKCNPWTSA...REMAINS IN EFFECT FOR ALL OF
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE DAY
ACROSS NORTHWEST ARKANSAS AND NORTHEASTERN OKLAHOMA. A FEW OF
THE STORMS COULD PRODUCE GUSTY WINDS.

AN ELEVATED FIRE DANGER WILL CONTINUE FOR MOST AREAS TODAY...AS
AFTERNOON RELATIVE HUMIDITIES ONCE AGAIN DROP BELOW 20 PERCENT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL...
VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL.
SUNDAY AND MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
TUESDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
THE EXCESSIVE HEAT WILL CONTINUE INTO THE WEEKEND...ALTHOUGH HIGH
TEMPERATURES MAY TREND DOWN SEVERAL DEGREES OVER THE EXTREME HEAT OF
LATE...ESPECIALLY BY SUNDAY AND MONDAY. SMALL CHANCES OF SHOWERS AND
THUNDERSTORMS WILL CONTINUE...MAINLY FOR NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
CITY AND COUNTY OFFICIALS SHOULD BE PREPARED FOR MORE HEAT RELATED
INCIDENTS AND THE THREAT FOR WILDFIRES GOING INTO THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 1, 4:42 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
442 PM CDT WED AUG 1 2012

ARZ002-012215-
CARROLL AR-
442 PM CDT WED AUG 1 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     NORTHEASTERN CARROLL

AT 442 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER OAK GROVE...
MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...BLUE EYE...OAK GROVE...DENVER...GREEN FOREST...
CARROLLTON...COIN AND URBANETTE.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3625 9330 3643 9361 3651 9356 3651 9331
      3650 9329 3625 9328
TIME...MOT...LOC 2142Z 300DEG 18KT 3647 9346

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 4:00 PM CDTSevere Thunderstorm WarningTSACarroll45 min
Aug 1, 4:42 PM CDTSpecial Weather StatementTSACarroll33 min
Aug 1, 6:35 PM CDTSpecial Weather StatementTSACarroll40 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.